Alert archive / Indiana / Beach Hazards Statements in 2015
Beach Hazards Statement 8, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 14, 2015, 5:05 AM CDT for Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Jul 14, 2015, 4:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 5:05 AM CDT (10:05 UTC)
- In effect from
- Jul 14, 2015, 4:00 PM CDT
- Expired
- Jul 15, 2015, 7:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1504 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.9
The text
As transmitted, in the capitals the NWS used until 2016.
316 WHUS43 KLOT 141005 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 505 AM CDT TUE JUL 14 2015 ILZ006-014-INZ001-002-141815- /O.NEW.KLOT.BH.S.0008.150714T2100Z-150715T1500Z/ LAKE IL-COOK-LAKE IN-PORTER- 505 AM CDT TUE JUL 14 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ RC
7 follow-up statements
710 WHUS43 KLOT 141534 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1034 AM CDT TUE JUL 14 2015 ILZ006-014-INZ001-002-142345- /O.CON.KLOT.BH.S.0008.150714T2100Z-150715T1500Z/ LAKE IL-COOK-LAKE IN-PORTER- 1034 AM CDT TUE JUL 14 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ RODRIGUEZ
347 WHUS43 KLOT 142025 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 325 PM CDT TUE JUL 14 2015 ILZ006-014-INZ001-002-150430- /O.CON.KLOT.BH.S.0008.150714T2100Z-150715T1500Z/ LAKE IL-COOK-LAKE IN-PORTER- 325 PM CDT TUE JUL 14 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$
498 WHUS43 KLOT 150208 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 908 PM CDT TUE JUL 14 2015 ILZ006-014-INZ001-002-151015- /O.CON.KLOT.BH.S.0008.000000T0000Z-150715T1500Z/ LAKE IL-COOK-LAKE IN-PORTER- 908 PM CDT TUE JUL 14 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ BEACHLER
551 WHUS43 KLOT 150951 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 451 AM CDT WED JUL 15 2015 ILZ006-014-INZ001-002-151800- /O.EXT.KLOT.BH.S.0008.000000T0000Z-150715T1800Z/ LAKE IL-COOK-LAKE IN-PORTER- 451 AM CDT WED JUL 15 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ RC
825 WHUS43 KLOT 151504 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1004 AM CDT WED JUL 15 2015 ILZ006-014-INZ001-002-151800- /O.CON.KLOT.BH.S.0008.000000T0000Z-150715T1800Z/ LAKE IL-COOK-LAKE IN-PORTER- 1004 AM CDT WED JUL 15 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ RODRIGUEZ
412 WHUS43 KLOT 151742 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1242 PM CDT WED JUL 15 2015 ILZ006-014-INZ001-002-160000- /O.EXT.KLOT.BH.S.0008.000000T0000Z-150716T0000Z/ LAKE IL-COOK-LAKE IN-PORTER- 1242 PM CDT WED JUL 15 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ RODRIGUEZ
601 WHUS43 KLOT 160003 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 703 PM CDT WED JUL 15 2015 ILZ006-014-INZ001-002-160115- /O.EXP.KLOT.BH.S.0008.000000T0000Z-150716T0000Z/ LAKE IL-COOK-LAKE IN-PORTER- 703 PM CDT WED JUL 15 2015 ...BEACH HAZARDS STATEMENT HAS EXPIRED... NORTH WINDS HAVE DIMINISHED SINCE EARLIER THIS MORNING...ALLOWING WAVES TO SUBSIDE. THEREFORE THE RISK OF RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS HAS DECREASED. $$ BEACHLER
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 4:42 AM CDT, 23 minutes earlier.
Area forecast discussion, Jul 14, 4:42 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 AM CDT TUE JUL 14 2015
.SHORT TERM...
340 AM CDT
THROUGH WEDNESDAY...
THE VERY HUMID AIR MASS OF YESTERDAY HAS BEEN NUDGED WITH A SHIFT TO
NORTHWEST WINDS...BUT GREATER REPRIEVE FROM THE MUGGY AIR IS ON ITS
WAY BEHIND A COLD FRONT SET TO PASS THIS AFTERNOON. THIS FRONT IS
ASSOCIATED WITH A PRIMARY UPPER LOW CENTER OVER THE CENTRAL GREAT
LAKES AND A SECONDARY SHORT WAVE TROUGH EXTENDING BACK WESTWARD
THROUGH MINNESOTA EARLY THIS MORNING. AS THESE WAVES IN SYNC SLIDE
SOUTHEASTWARD TODAY...ENOUGH UPPER SUPPORT AND MID-LEVEL COOLING
SHOULD BE PRESENT WITH THE SURFACE COOL FRONT BENEATH FOR SCATTERED
SHOWERS AND SOME STORMS DEVELOPING AND MOVING SOUTHWARD. ADDED
FOCUS/CONVERGENCE MAY BE SEEN WITH THE LAKE-ENHANCEMENT OF THE
FRONT...ALTHOUGH BEHIND THIS WIND SHIFT WILL COME LAKE-COOLED AIR AT
THE SURFACE AND SHOULD END THE THREAT FOR THUNDER BY MID AFTERNOON
IN NORTHERN AND LAKE ADJACENT AREAS. MID-LEVEL WINDS WILL BE
STRONGER OVER THE SOUTHERN FORECAST AREA AND MAY ALLOW FOR SOME
SLIGHTLY BETTER STORM ORGANIZATION...OR POSSIBLE CONGEALING OF SOME
COLD POOLS...ALTHOUGH ANY MARGINALLY SEVERE WINDS/HAIL SHOULD BE
BRIEF.
TEMPERATURES ARE VERY LIKELY TO REACH THEIR PEAK BY MID-LATE MORNING
FOR NORTHERN AND LAKE ADJACENT LOCATIONS GIVEN THE TURNING OF THE
WINDS AS WELL AS INCOMING CLOUDS. MOST HIGH-RESOLUTION MODEL
GUIDANCE PAINTS THIS PICTURE AS WELL. LAKESIDE TEMPERATURES SHOULD
FALL INTO THE 60S BY MID AFTERNOON.
TONIGHT AND WEDNESDAY WILL FEEL EVERY BIT OF A DIFFERENT AIR MASS
THAN YESTERDAY AND EVEN THIS MORNING...WITH DEW POINTS FORECAST TO
DROP INTO THE 50S. WITH CONTINUED NORTHEAST WINDS ON
WEDNESDAY...HIGHS ARE EXPECTED TO REMAIN IN THE 70S. CONFIDENCE IS
HIGH IN SUNNY CONDITIONS TOO SO IT REALLY LOOKS LIKE A PLEASANT DAY
ESPECIALLY CONSIDERING THE FREQUENCY OF RAINFALL AND CLOUDS SINCE
THE BEGINNING OF METEOROLOGICAL SUMMER.
MTF
&&
.LONG TERM...
340 AM CDT
WEDNESDAY NIGHT THROUGH MONDAY...
A 595 DM 500MB HIGH ACROSS THE SOUTHERN PLAINS IS FORECAST BY GLOBAL
LONG RANGE GUIDANCE TO SHIFT GRADUALLY NORTHEAST LATE IN THE WEEK
INTO SATURDAY WHICH WILL LEAD TO WARMING TEMPERATURES AND RETURN TO
MUGGY CONDITIONS. AT THE NORTHERN PERIPHERY OF THIS FEATURE WILL BE
THE POSSIBILITY OF DISTURBED WEATHER. ONE KEY SHORT WAVE IMPULSE
WITH COMPACT FORCING ON THE LEADING EDGE OF WARM AIR ADVECTION HAS
BEEN CONSISTENTLY PROJECTED IN GUIDANCE DURING THE THURSDAY/THURSDAY
NIGHT FRAME. CONTINUE TO HAVE POPS SLIGHTLY ELEVATED IN THAT TIME
AND DEPENDING ON HOW THIS EVOLVES COULD PROVIDE AT LEAST A LOOSELY
DEFINED MCS INTO OUR AREA DURING THAT PERIOD. BEYOND...THE SIGNAL
FOR ANY CONVECTION GETS A BIT MORE CHALLENGING FRIDAY AND SATURDAY
AND GFS SOUNDINGS DO WANT TO INDICATE CAPPING LIKELY BY SATURDAY.
GFS/EC BLENDED 850MB TEMPERATURES ARE AT 23C-24C ON SATURDAY WHICH
WOULD STRONGLY SUGGEST 90S IF UNDER SUNSHINE...BUT WE HAVE SEEN HOW
THAT FORECAST WARMTH CAN DISAPPEAR ESPECIALLY IF ANY CONVECTION
BETWEEN NOW AND THEN. THE PATTERN LOOKS PARTICULARLY UNSETTLED IN
RECENT RUNS OF THE LONG RANGE GUIDANCE FOR SUNDAY-MONDAY OF NEXT
WEEK...AS STRONGER AND MORE PROGRESSIVE SHORT WAVE TROUGHS TRACK
EASTWARD AND DAMPEN THE RIDGE.
MTF
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 09Z...
* SCATTERED SHRA AND A CHANCE FOR TSRA LATE THIS MORNING THROUGH
EARLY THIS AFTERNOON.
* WIND SHIFT FROM NORTHWEST TO GUSTY NORTH-NORTHEAST IN THE EARLY
AFTERNOON.
RC
//DISCUSSION...UPDATED 06Z...
COLD FRONT TRAILING FROM SURFACE LOW OVER LOWER MICHIGAN HAS MOVED
ACROSS THE TERMINALS. UPPER LEVEL JET DISTURBANCE IS STILL
GENERATING TSRA ACROSS SOUTHWEST WI AND NORTHWEST IL THAT WILL
MOVE INTO WESTERN APPROACH INTO RFD WITHIN NEXT 2 HOURS. WINDS
WILL SHIFT FROM WEST TO NORTHWEST BY MID MORNING AND THEN A
SECONDARY COLD FRONT AND UPPER LEVEL TROUGH WILL SHIFT ACROSS THE
AREA THROUGH EARLY-MID AFTERNOON. DURING THIS TIME...SCATTERED
SHRA AND A FEW TSRA ARE POSSIBLE...ESPECIALLY NEAR EASTERN
TERMINALS. DUE TO LOWER CONFIDENCE IN DIRECT TERMINAL
IMPACTS...MAINTAINED PROB30. SECONDARY COLD FRONT WILL ALSO SHIFT
WINDS TO GUSTY NORTH-NORTHEAST FOR ORD/MDW/GYY...WITH GUSTS
POSSIBLY APPROACHING OR EXCEEDING 20 KT AT TIMES DURING THE
AFTERNOON AND EVENING UNTIL DIMINISHING LATER IN THE EVENING.
ASIDE FROM ANY POSSIBLE SHRA/TSRA IMPACTS TO VSBY...CONDITIONS
APPEAR FAIRLY LIKELY TO REMAIN VFR.
RC
//ORD AND MDW CONFIDENCE...UPDATED 09Z...
* MEDIUM-HIGH IN SCATTERED SHRA IN AREA LATE MORNING THROUGH EARLY
AFTERNOON...MEDIUM IN TIMING AND DIRECT TERMINAL IMPACTS...LOW
IN TSRA.
* HIGH IN WIND TRENDS...MEDIUM IN TIMING OF WIND SHIFT TO NORTH-
NORTHEAST AND ASSOCIATED SPEEDS AND GUSTS.
RC
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY AND THURSDAY...PRIMARILY VFR.
THURSDAY NIGHT AND FRIDAY...SHRA/TSRA POSSIBLE.
SATURDAY...VFR LIKELY.
SUNDAY...SHRA POSSIBLE. VFR LIKELY.
LENNING
&&
.MARINE...
442 AM CDT
SECONDARY COLD FRONT ASSOCIATED WITH UNSEASONABLY STRONG SURFACE
LOW MOVING INTO THE EASTERN LAKES TODAY WILL SHIFT DOWN THE LAKE
AND RESULT IN A WIND SHIFT TO NORTH AND A QUICK INCREASE IN
SPEEDS. PREVAILING SPEEDS LOOK TO TOP OUT MAINLY IN THE 15 TO 25
KT RANGE WITH GUSTS TO 30 KT LATER THIS AFTERNOON THROUGH MID
EVENING. THE NORTHERLY FETCH DOWN THE LAKE WILL RESULT IN BUILDING
WAVES THROUGH THIS EVENING...FOLLOWED BY A GRADUAL SUBSIDING AS
HIGH PRESSURE SPREADS SOUTHEAST ACROSS THE LAKE AND WINDS DIMINISH
TONIGHT AND ESPECIALLY WEDNESDAY. THE HIGH WILL SLIDE EAST AND A
LOW PRESSURE TROUGH WILL APPROACH FROM THE WEST ON
THURSDAY...RETURNING SOUTHERLY WINDS TO THE LAKE...WITH SPEEDS
INCREASING TO THE 15 TO 25 KT RANGE THURSDAY NIGHT INTO EARLY
FRIDAY. LIGHTER SOUTHERLY WINDS ARE THEN EXPECTED BEHIND THE LOW
PRESSURE TROUGH ON SATURDAY.
HAVE ISSUED A SMALL CRAFT ADVISORY FOR THE ENTIRE ILLINOIS AND
NORTHWEST INDIANA NEARSHORE FROM 4PM THIS AFTERNOON THROUGH
WEDNESDAY MORNING FOR INCREASING NORTHERLY WINDS AND BUILDING
WAVES.
RC
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...4 PM TUESDAY TO 10 AM
WEDNESDAY.
IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...4 PM TUESDAY TO 10 AM
WEDNESDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...4 PM TUESDAY TO 10 AM WEDNESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 14, 4:19 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 419 AM CDT TUE JUL 14 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 150930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 419 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE... WIND GUSTS TO 40 MPH OR STRONGER. BRIEF HEAVY RAINFALL AND LOCALIZED MINOR FLOODING. SMALL HAIL. AREAS AFFECTED AND TIMING: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP GRADUALLY DURING THE LATE MORNING WITH A MAXIMUM IN COVERAGE ACROSS THE OUTLOOK AREA DURING THE EARLY TO MID AFTERNOON. SLIGHTLY BETTER COVERAGE OF ANY STORMS IS ANTICIPATED SOUTH OF INTERSTATE 80. DISCUSSION: A COLD FRONT MOVING SOUTH THROUGH THE REGION TODAY IN TANDEM WITH AN UPPER LEVEL DISTURBANCE IS ANTICIPATED TO SPARK SCATTERED THUNDERSTORMS WHICH WILL MOVE SOUTH-SOUTHEAST. THE ATMOSPHERE IS NOT PARTICULARLY RIPE FOR SEVERE WEATHER...BUT DOES GRADUALLY IMPROVE MOVING SOUTHWARD IN THE AREA. ISOLATED AND BRIEF NEAR SEVERE WINDS COULD DEVELOP FROM A STORM OR TWO...MAINLY SOUTH OF INTERSTATE 80. DANGEROUS SWIMMING CONDITIONS ARE EXPECTED FOR BOTH ILLINOIS AND INDIANA BEACHES FROM MID AFTERNOON THROUGH TONIGHT. PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE RIVERS...AND SUGAR CREEK WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TO CONTINUE FOR BOTH ILLINOIS AND INDIANA BEACHES INTO WEDNESDAY MORNING. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY THROUGH MONDAY. PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE RIVERS...AND SUGAR CREEK WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && LMZ740>745-150930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 419 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MID AFTERNOON. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL OCCUR FROM MID AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO WEDNESDAY MORNING. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY THROUGH MONDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-150930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 419 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY AFTERNOON...MAINLY ACROSS CENTRAL AND SOUTHERN LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY THROUGH MONDAY. && MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jul 13, 11:15 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1115 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MARSEILLES 41.33N 88.69W
07/13/2015 E3.75 INCH LA SALLE IL PUBLIC
500 SYCAMORE ST. HAIL 3.75 INCHES VIA SOCIAL MEDIA
PICTURE.
&&
CLocal storm report, Jul 13, 11:15 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1115 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MARSEILLES 41.33N 88.69W
07/13/2015 E3.00 INCH LA SALLE IL PUBLIC
500 SYCAMORE ST. HAIL 3.75 INCHES VIA SOCIAL MEDIA
PICTURE.
&&
CThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:11 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 49 min |
| Jul 13, 7:21 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 24 min |
| Jul 13, 7:22 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 53 min |
| Jul 13, 7:27 PM CDT | Areal Flood Advisory | LOT | Iroquois | 4 hr |
| Jul 13, 7:34 PM CDT | Special Marine Warning | LOT | 86 min | |
| Jul 13, 8:09 PM CDT | Special Weather Statement | LOT | Lee | 21 min |
| Jul 13, 8:16 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 44 min |
| Jul 13, 8:26 PM CDT | Areal Flood Advisory | LOT | LaSalle, Lee | 5 hr |
| Jul 13, 8:46 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 29 min |
| Jul 13, 8:51 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 39 min |
| Jul 13, 8:58 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Jul 13, 8:59 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 31 min |
| Jul 13, 9:34 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 41 min |
| Jul 13, 9:46 PM CDT | River Flood Advisory | LOT | Grundy | 36 hr |
| Jul 13, 9:56 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane | 33 min |
| Jul 14, 3:47 AM CDT | Small Craft Advisory | LOT | 30 hr | |
| Jul 14, 11:23 AM CDT | River Flood Advisory | LOT | Grundy | 4 days |
| Jul 13, 7:18 PM CDT | Special Weather Statement | LOT | Benton | 12 min |
| Jul 13, 7:37 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 38 min |
| Jul 13, 7:42 PM CDT | Severe Thunderstorm Warning | LOT | Benton | 33 min |
| Jul 13, 8:00 PM CDT | Flash Flood Warning | LOT | Benton | 5 hr |
| Jul 13, 8:42 PM CDT | Special Weather Statement | LOT | Lake, Porter | 48 min |
| Jul 13, 9:34 PM CDT | Severe Thunderstorm Warning | LOT | Lake, Porter | 30 min |
Nearby
Beach Hazards Statements in Indiana, 2015Beach Hazards Statements in Illinois, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.